How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10593
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Hi, i have two questions: 1) the medicine Nepafenac Opthalmic-

This answer was rated:

i have two questions:
1) the medicine Nepafenac Opthalmic- Can it be taken for 60 days ? If it is taken for that long, can it have side effects like retinal detachment or cornea thinning?
2) The medicine Ocepred PD, can the dosage be reduced from 4 times a day to 3 times a day and then to completely stopping it? Can suddently stopping a steroid have any bad effect?


I'm Camille, and I’m a moderator for this topic.

We have been working with the professionals to try to help you with your question. Sometimes it may take a bit of time to find the right fit.

I was checking to see if you had already found your answer or if you still needing assistance from one of the professionals.

Please let me know if you wish to continue waiting or if you would like for us to close your question.

Also remember that we have a multitude of categories to help you with all your needs from Health, Pets, Computers, Cars, Finance, Law, to Home Improvement, and more.

Thank you,


Hi. My name isXXXXX and I have two decades of ophthalmology experience. I'm online and happy to answer your question today.

Let me answer your questions in order:

1. Yes. It can be used safely for 60 days without any worries about corneal thinning or retinal problems.

2. That depends on why you are taking this steroid combination drop and how long you have been taking it. In general, yes, it can be safely tapered and stopped.

If you could give me more information on what is going on with you eye I could give you a more indepth answer on this issue.

Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS
Customer: replied 3 years ago.

thank you,

as a followup with question

Post cataract suregery on the RIGHT eye:-

apdrops pd was started from 9th april at 1 hourly gap.

from 11th may to 15th may- 2hourly interval

from 16th may to 20th may- 4 hourly interval

from 21st may to 25th may - 6 hourly interval

from 26tt may to 30th may - 8 hourly interval

from 31st may to 4th june- 12 hourly interval

within 3 days of discontinuing the above - eye redress and pain

from 7th june to 18th june - 4 times a day

fron 19th june to 3rd july- 2 times a day

3rd july onwards discontinued

So basically, my question is : the second time apdrops was started(7th june), it was stopped without a tapering effect. Can that cause harm?




and addtionally, the doctors have put a silicon oil during during a surgery for retinal detachment on 2nd april, 2013(post cataract surgery operation ON LEFT EYE in 2006).she still cant see properly with that eye. after removal on the silicon oil, will the vision be improved?

In response to your first question, yes. It is OK to stop the drop as you described. It is not always necessary to taper.

As a retina surgeon I put a lot of silicon oil in eyes. Unfortunately, even after the retina is reattached and the oil removed, vision does not improve. This can be due to many reasons....

What I tell my patients is that vision improvement after such extensive retina surgery can occur for, in some cases, up to a year.

So. What is the take home message? Give it time after the removal of the silicon oil and she can expect what vision she has after a year to be what she will have for life.

Does this make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I don't go up in a puff of smoke -- I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10593
Experience: Ophthalmology since 1994 with Retina sub-specialty interest
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions